Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 49, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 7, 2025, 3:33 AM CDT for Brooks County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2025, 3:33 AM CDT (08:33 UTC)
- Expired
- May 7, 2025, 4:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brooks County, TX
The radar
The Corpus Christi radar (KCRP), 90 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 1:39 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3957 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
561
WUUS54 KBRO 070833
SVRBRO
TXC047-070900-
/O.NEW.KBRO.SV.W.0049.250507T0833Z-250507T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
333 AM CDT Wed May 7 2025
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Northeastern Brooks County in Deep South Texas...
* Until 400 AM CDT.
* At 333 AM CDT, a severe thunderstorm was located 8 miles southwest
of Falfurrias Junior High School, or 8 miles southwest of
Falfurrias, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Flowella, Falfurrias Junior High School, Pleasant Park, Brooks
County Airport, La Colonia Park, Cantu Addition, Brooks County
Detention Center, Airport Road Addition, Falfurrias, and Falfurrias
Fire Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2726 9799 2718 9799 2703 9822 2712 9834
2726 9821
TIME...MOT...LOC 0833Z 230DEG 41KT 2714 9825
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
60-BE2 follow-up statements
548
WWUS54 KBRO 070840
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
340 AM CDT Wed May 7 2025
TXC047-070900-
/O.CON.KBRO.SV.W.0049.000000T0000Z-250507T0900Z/
Brooks TX-
340 AM CDT Wed May 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN BROOKS COUNTY...
At 340 AM CDT, a severe thunderstorm was located over Falfurrias
Junior High School, or over Falfurrias, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Flowella, Falfurrias Junior High School, Pleasant Park, Brooks County
Airport, La Colonia Park, Cantu Addition, Brooks County Detention
Center, Airport Road Addition, Falfurrias, and Falfurrias Fire
Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2726 9799 2720 9799 2707 9819 2716 9828
2726 9821
TIME...MOT...LOC 0840Z 227DEG 46KT 2722 9816
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
60-BE182
WWUS54 KBRO 070855
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
355 AM CDT Wed May 7 2025
TXC047-070905-
/O.EXP.KBRO.SV.W.0049.000000T0000Z-250507T0900Z/
Brooks TX-
355 AM CDT Wed May 7 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROOKS COUNTY
WILL EXPIRE AT 400 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Deep South Texas.
&&
LAT...LON 2726 9799 2720 9799 2707 9819 2716 9828
2726 9821
TIME...MOT...LOC 0855Z 270DEG 41KT 2732 9803
$$
60-BEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 12:37 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 7, 12:37 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1237 AM CDT Wed May 7 2025 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 254 PM CDT Tue May 6 2025 The area remains in a marginal risk for severe weather tonight with CAMS suggesting that the Upper Valley and Ranchlands may get brushed by a few transiting storms. A cold front analyzed over the RG Plains may provide a surface based trigger under destabilized mid level flow. Farther toward the southeast (Lower Valley), the sounding shows a capped environment, though plenty of available energy exists in the mid levels. For now, convection over South Central Texas has behaved, but we will monitor for development later this evening and overnight. With the models appearing to stall out the front short of the CWA, another round of convection will be possible Wednesday afternoon, initiating just north of the CWA and moving east. We could see some of those storms get better organized and push south later Wednesday. For now, the RGV Plains and Ranchlands are in a day two marginal outlook area. Lows in the mid 70s, highs in the mid 90s. A high rip risk will continue tonight through Wednesday but may lower to moderate Wednesday night. && .LONG TERM... (Thursday through next Tuesday) Issued at 254 PM CDT Tue May 6 2025 Key Messages: * Medium to likely (40-70%) chance of showers and thunderstorms throughout Thursday and Thursday night. * Storm Prediction Center (SPC) has placed all of Deep South Texas and the Rio Grande Valley within a general risk for thunderstorms on Thursday. * Although confidence is low, there is a possibility for strong and/or severe thunderstorms Thursday and/or Thursday night. In this scenario, main threats would be strong wind gusts, hail, cloud to ground lightning and heavy rain. The long term starts off wet with a frontal boundary draped across the area, generating a medium to likely (40-70%) chance of showers and thunderstorms across all of Deep South Texas throughout Thursday and Thursday night, with the highest chances across the Rio Grande Valley. Flow aloft will be mostly zonal, but with a slight southwesterly component ahead of a shortwave trough moving eastward through northern Mexico toward southern Texas. SPC has placed Deep South Texas and the Rio Grande Valley within a general risk for thunderstorms on Thursday. Although confidence is low at this time, there is a chance of strong, perhaps severe, thunderstorms on Thursday and/or Thursday night as the mid-level impulse moves eastward. The GFS and NAM are in rough agreement of this scenario playing out Thursday evening into Thursday night, but there remains disagreement amongst models as a whole in the southward extent, timing and strength of the convection. That being said, there remains the potential for strong gusts, hail, cloud to ground lightning and heavy rain. Either way, the consensus is higher that by Friday morning, the shortwave will be offshore and northerly winds in its wake will drive the front southward, bringing probabilities of showers and thunderstorms from a low to medium (20- 40%) chance Friday morning to less than a 15% chance going into Friday afternoon. Between Thursday morning and early Friday afternoon, our forecast calls anywhere from three quarters to half an inch of rain across the County Warning Area (CWA). Yet, higher percentile NBM guidance indicates that there is the potential of some locations receiving 1-2 inches within heavier downpours. Following, flow at mid/upper levels gradually becomes northwesterly as ridging builds across Deep South Texas, resulting in dry conditions for the remainder of the long term. High pressure is expected to maintain control across the Southern Plains with northerly to northeasterly winds into Sunday, becoming southeasterly to southerly for Monday and Tuesday as the high moves into the Gulf. Highs in the 80s are expected Thursday through Sunday and slightly below average beginning Friday. Return flow will warm temperatures from upper 80s to low 90s on Monday to mostly 90s on Tuesday with Rio Grande Plains possibly hitting upper 90s. Lows in the 60s and 70s Thursday night drop to mainly 60s Friday night through Sunday night before warming back to 60s Monday night. A few locations in the Northern Ranchlands may minimize in the upper 50s Sunday night as temperatures could be 10 degrees, or cooler, below average. && .AVIATION... (06Z TAFS) Issued at 1235 AM CDT Wed May 7 2025 MVFR to VFR will affect the aerodromes through the next 24 hours. Light winds with mostly cloudy skies are anticipated. && .MARINE... Issued at 254 PM CDT Tue May 6 2025 Tonight through Wednesday night...Winds should ease up this evening and we plan to let the small craft advisory expire at 6 PM in favor of exercise caution conditions tonight. Winds will weaken through Wednesday before shifting/backing toward the east ahead of a potential cold front. On and off isolated to scattered convection will be possible through Wednesday night. Thursday through Tuesday...Gentle to moderate northerly to northeasterly winds and moderate (3- 5 feet) seas are expected Thursday into Sunday. There is a moderate to likely (50-80%) chance of showers and thunderstorms throughout Thursday and Thursday night. A few storms may be strong and/or severe with the potential for strong wind gusts, hail, cloud to ground lightning and heavy rain. Chances of showers and thunderstorms diminish throughout Friday morning and remain mostly dry for the rest of the period. Gentle to moderate winds turn southeasterly to southerly on Monday into Tuesday along with slight (1-2 feet) seas. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 77 85 71 84 / 20 70 70 50 HARLINGEN 73 87 69 85 / 20 70 60 30 MCALLEN 77 89 71 87 / 20 70 70 30 RIO GRANDE CITY 74 88 70 86 / 30 70 70 30 SOUTH PADRE ISLAND 76 82 73 80 / 20 70 70 40 BAYVIEW/PORT ISABEL 74 84 70 82 / 20 70 70 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...High Rip Current Risk through this evening for TXZ451-454-455. GM...None. &&
In the hours before
Special weather statement, May 6, 10:25 PM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1025 PM CDT Tue May 6 2025
TXZ249-070415-
Jim Hogg TX-
1025 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JIM HOGG COUNTY
THROUGH 1115 PM CDT...
At 1025 PM CDT, Doppler radar was tracking a strong thunderstorm near
South Fork Estates, or near Hebbronville, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hebbronville, Las Lomitas, Gruy Stadium, Hebbronville Border Patrol
Station, Jim Hogg County Airport, Hebbronville High School, and South
Fork Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Deep South Texas.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2723 9886
2727 9886 2727 9880 2735 9880 2736 9863
2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0325Z 248DEG 20KT 2730 9878
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
60-BELocal storm report, May 6, 10:41 PM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
1041 PM CDT Tue May 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Hail 5 W Roma 26.43N 99.08W
05/06/2025 M1.50 Inch Starr TX Public
Social media report of 1.5 inch in Fronton
TX. Time estimated by radar.
&&
BESpecial weather statement, May 7, 12:50 AM CDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service Brownsville TX 1250 AM CDT Wed May 7 2025 TXZ248>251-351-451-070700- Zapata-Jim Hogg-Brooks-Inland Kenedy-Coastal Kenedy-Kenedy Island- Including the cities of Zapata, Hebbronville, Falfurrias, and Sarita 1250 AM CDT Wed May 7 2025 ...STRONG TO SEVERE THUNDERSTORMS DEVELOPING OVER MEXICO... National Weather Service Doppler radar in Brownsville is tracking a cluster of strong to severe thunderstorms developing in Nuevo Leon in neighboring Mexico. These thunderstorms are currently located about 40 miles west of San Ygnacio in Zapata County, and about 50 miles west-northwest of the city of Zapata in Zapata County. Movement of these thunderstorms is to the east at around 35 miles per hour. If these thunderstorms maintain their current track and intensity, Zapata County could experience large hail and damaging winds within the next two hours. These thunderstorms may then affect Jim Hogg, Brooks, and Kenedy counties during the next few hours. Residents in Zapata, Jim Hogg, Brooks, and Kenedy counties are advised to monitor this developing situation, and be prepared to act should severe thunderstorm warnings be issued for their area. TOMASELLI
Special weather statement, May 7, 2:29 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Brownsville TX
229 AM CDT Wed May 7 2025
TXZ250-251-070815-
Brooks TX-Inland Kenedy TX-
229 AM CDT Wed May 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KENEDY AND
NORTHEASTERN BROOKS COUNTIES THROUGH 315 AM CDT...
At 228 AM CDT, Doppler radar was tracking a strong thunderstorm near
Falfurrias Junior High School, or near Falfurrias, moving northeast
at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Flowella, Falfurrias Junior High School, Pleasant Park, Brooks County
Airport, La Colonia Park, Cantu Addition, Brooks County Detention
Center, Airport Road Addition, Falfurrias, and Falfurrias Fire
Station.
This includes US Highway 281 between mile markers 710 and 720.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Deep South Texas.
&&
LAT...LON 2701 9798 2713 9831 2726 9821 2726 9799
2721 9799 2721 9797 2723 9795 2724 9792
2724 9786 2725 9785 2725 9783 2727 9781
TIME...MOT...LOC 0728Z 220DEG 27KT 2714 9818
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
60-BELocal storm report, May 7, 2:57 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
257 AM CDT Wed May 07 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM Hail San Ygnacio 27.04N 99.44W
05/07/2025 E4.50 inch Zapata TX Law Enforcement
Zapata County Sheriffs office stated public reported
hail generally the size of golf balls with some hail the
size of softballs in the city of San Ygnacio.
&&
Event Number BRO2500001
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:36 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 39 min |
| May 6, 8:19 PM CDT | Special Weather Statement | BRO | Starr | 26 min |
| May 6, 8:55 PM CDT | Special Weather Statement | BRO | Zapata | 20 min |
| May 6, 9:06 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 9 min |
| May 6, 9:14 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 16 min |
| May 6, 9:38 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 52 min |
| May 6, 10:25 PM CDT | Special Weather Statement | BRO | Jim Hogg | 50 min |
| May 7, 1:34 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 41 min |
| May 7, 2:13 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 47 min |
| May 7, 2:29 AM CDT | Special Weather Statement | BRO | Brooks | 46 min |
| May 7, 2:38 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 11 min |
| May 7, 2:49 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 41 min |
| May 7, 2:58 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 47 min |
| May 7, 3:10 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 50 min |
| May 7, 3:15 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 30 min |
| May 7, 3:27 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 48 min |
| May 7, 3:39 AM CDT | Special Weather Statement | BRO | Jim Hogg | 51 min |
| May 7, 3:54 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 18 min |
| May 7, 3:59 AM CDT | Small Craft Advisory | BRO | 6 hr | |
| May 7, 4:07 AM CDT | Special Weather Statement | BRO | Brooks | 38 min |
| May 7, 4:10 AM CDT | Special Weather Statement | BRO | Brooks | 35 min |
| May 7, 4:30 AM CDT | Special Weather Statement | BRO | Kenedy | 45 min |
| May 7, 4:39 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 20 min |
| May 7, 1:52 PM CDT | Special Weather Statement | BRO | Kenedy | 38 min |
| May 7, 2:29 PM CDT | Special Weather Statement | BRO | Kenedy | 46 min |
| May 7, 4:38 PM CDT | Small Craft Advisory | BRO | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.